MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381412
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.4.K201075; k251654.
 
Event or Problem Description
Rn was about to start iv on patient's right hand using 24g insyte autoguard iv catheter.On needle insertion, flash was seen and rn started to advance catheter when resistance was felt and patient grimaced in pain.Iv catheter was removed and gauze and coban applied on insertion site.On inspection of iv catheter, part of the catheter was bent at the tip and needle seemed to have punctured through it hence unable to advance catheter into patient's vein.New iv access established on left hand which was successful.Treatment proceeded as ordered.Patient was discharged in stable condition was there injury? resulted in the need for increased monitoring.
 
Additional Manufacturer Narrative
The complaint that the needle had gone through the iv catheter tubing was confirmed and the cause appeared to be associated with use.Three 24g insyte autoguard devices from lot 5283690 were provided for investigation.Each sample exhibited evidence that needle punctured through the side of the catheter tubing.Evidence of use was observed on two of the returned samples.As the sample exhibited evidence of use, the catheter was likely damaged during the insertion process.The instructions for use (ifu) state, "if the needle is partially or completely withdrawn from the catheter tubing during insertion, do not re-insert the needle into the catheter tubing as damage may occur." manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24897425
Report Number1710034-2026-00423
Device Sequence Number8858606
Product Code FOZ
UDI-Device Identifier00382903814121
UDI-Public(01)00382903814121
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381412
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown